Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 26, 2007, 7:30 PM CDT for Pratt County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 7:30 PM CDT (00:30 UTC)
- Expired
- May 26, 2007, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Pratt County, KS
The radar
The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:30 PM CDT | HAIL 0.75 | 2 N Pratt, KS | WEAK ROTATION |
| May 26, 8:10 PM CDT | HAIL 0.88 | Pratt, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 270030 SVRDDC KSC151-270115- /O.NEW.KDDC.SV.W.0150.070527T0030Z-070527T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 730 PM CDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PRATT COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 815 PM CDT * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR IUKA...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... IUKA... PRATT... PRESTON... COATS... CAIRO... RURAL RESIDENCES OF PRATT COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3779 9850 3780 9899 3750 9897 3749 9848 $$ BURKE
1 follow-up statement
000 WWUS53 KDDC 270045 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 744 PM CDT SAT MAY 26 2007 KSC151-270115- /O.CON.KDDC.SV.W.0150.000000T0000Z-070527T0115Z/ PRATT KS- 744 PM CDT SAT MAY 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR PRATT COUNTY... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND TORRENTIAL RAIN. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF PRATT...DRIFTING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... PRATT... PRESTON... CAIRO... RURAL RESIDENCES OF PRATT COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. NEVER DRIVE INTO WATER OVER A ROADWAY...TURN BACK INSTEAD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3779 9850 3780 9899 3750 9897 3749 9848 $$ BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:32 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 26, 2:32 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 232 PM CDT SAT MAY 26 2007 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE FOR THE FIRST 60 HOURS WILL BE CONVECTIVE LOCATION AND TIMING. UPPER ANALYSIS SHOWED A STRONG SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS EMBEDDED WITHIN THE POLAR WESTERLIES. ANOTHER WEAKER WAVE WAS EVIDENT MORE SO ON WV IMAGERY THAN ON UPPER AIR CHARTS AND WAS OVER NORTHERN NV/SOUTHERN ID AT 12Z. AN ELONGATED 500MB COLD TROUGH EXTENDED FROM NEAR THE NORTHERN PLAINS SHORTWAVE SOUTH ALONG THE ROCKIES AND THIS AREA IS CHARACTERIZED BY RATHER WEAK WINDS ALOFT. A BROAD, WEAK WAVE WAS ALSO EVIDENT OVER TEXAS WITH PLENTY OF MOISTURE EVIDENT FROM THE MID TROPOSPHERE CLEAR TO THE GROUND AHEAD AND NORTHEAST OF IT. AT THE SURFACE, A COLD FRONT IN ASSOCIATION WITH THE NORTHERN PLAINS WAVE WAS DRAPED FROM THE MISSOURI VALLEY SOUTHWEST ACROSS NORTHWEST KANSAS AND INTO EASTERN COLORADO. THIS BOUNDARY SHOWS UP WELL ON VISIBLE IMAGERY THIS AFTERNOON. AS STATED EARLIER, THE CHALLENGE WILL BE WHERE STORMS FORM AND HOW LONG THEY WILL STICK AROUND THIS EVENING. THE BEST LOCATIONS FOR INITIATION WILL BE ALONG THE FRONT AND IN THE MOIST, WEAKLY CAPPED AIRMASS OVER CENTRAL KANSAS. IN ADDITION, A FEW STORMS MAY MOVE IN FROM THE HIGHER TERRAIN FROM THE NORTHWEST LATER ON THIS EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR (<20KTS) WITH THE LIGHTER WINDS BOTH AT THE SURFACE AND ALOFT, ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. A FEW PULSE SEVERE STORMS ARE POSSIBLE HOWEVER AS THE STORMS GO UP INITIALLY THIS AFTERNOON. WITH THE LACK OF WIND SHEAR AND NO APPRECIABLE WARM ADVECTION TO KEEP STORMS GOING INTO THE NIGHT, WILL INSERT A DIURNAL TREND TO THE POPS. FEEL THAT MOST IF NOT ALL OF THE ACTIVITY SHOULD BE DONE BY AROUND MIDNIGHT OR SO. THE FRONT EITHER WASHES OUT OR DRIFTS SLOWLY NORTH TOMORROW AND WILL NOT BE A MAJOR PLAYER IN THE FORECAST. THE BEST AREAS FOR CONVECTION WILL BE ALONG THE HIGHER TERRAIN OF EASTERN COLORADO AND FAR WESTERN KANSAS AS STRONG INSOLATION OVERCOMES THE CAP. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED OVER MUCH OF MY CWA, EXCEPT POSSIBLY THE NORTHWEST. THE WEAK WAVE OVER NORTHERN NEVADA WILL MOVE EAST INTO THE CENTRAL HIGH PLAINS OF NORTHEAST CO/NORTHWEST KS/SOUTHWEST NEB BY SUNDAY AFTERNOON, LOCALLY ENHANCING THE UPPER FLOW FIELDS AND THEREBY CREATING SOME SEVERE RISK (HAIL/WINDS) DURING THE AFTERNOON. OTHER STORMS WILL DEVELOP FROM OKLAHOMA INTO CENTRAL KANSAS AGAIN TOMORROW IN THE SOUPY AIR. ONCE AGAIN, THESE STORMS SHOULD BE DIURNALLY DRIVEN AND THE POP GRIDS WILL REFLECT THIS WITH A DRY FORECAST AFTER MIDNIGHT SUNDAY NIGHT. CONFIDENCE IN CONVECTIVE LOCATION AND COVERAGE DECREASES ON MONDAY WITH NO BOUNDARIES OR UPPER WAVES PRESENT TO IGNITE STORMS. IF STORMS DO FORM, THEY WILL MOST LIKELY FIRE OVER THE HIGHER TERRAIN OUT WEST OR IN THE SOUPY AIR TO MY SOUTH AND EAST. GIVEN THE LOWER CONFIDENCE WILL KEEP THE SLGT CHC POPS FROM THE PREVIOUS FCST GOING. HIGH TEMPERATURES WILL BE PRIMARILY IN THE 80S WITH OVERNIGHT LOWS IN THE 50S TO LOW 60S WHICH IS PRETTY CLOSE TO CLIMATOLOGICAL AVERAGES THIS TIME OF YEAR. LACY DAYS 3-7... MODELS ARE COMING INTO AGREEMENT WITH TIMING, POSITION AND STRENGTH OF SYSTEM ON TUESDAY. TROF IS FORECAST TO DIG INTO THE UPPER MIDWEST WITH ASSOCIATED SURFACE FRONT MOVING INTO NORTHWEST KANSAS DURING THIS TIME. SEVERAL S/WVS ARE FORECAST TO ROTATE THROUGH THE BASE OF THIS TROF INTO WESTERN KS BY 00Z WED. SURFACE LOW WILL DEVELOP ACROSS SOUTHWESTERN KS AND MOVE SOUTH INTO THE OK/TX PANHANDLES. THE SPEED OF EXACT LOCATION OF THIS LOW WILL BE KEY TO SEVERE THUNDERSTORM CHANCES. FOR NOW, IT DOES LOOK POSSIBLE FOR A FEW OF THESE STORMS TO BE SEVERE IN THE VICINITY OF THIS FRONTAL SYSTEM TUESDAY EVENING. PRECIPITABLE WATER IS FORECAST TO BE IN EXCESS OF 1.5 RESULTING IN MODERATE TO HEAVY RAIN WITH STORM AS WELL. IF THIS SCENARIO PLAYS OUT AS EXPECTED, FLOODING WILL BE A CONCERN ACROSS PORTIONS OF THE CWA WITH ALREADY SATURATED GROUND. WILL HAVE TO WATCH CLOSELY AS ANOTHER FLOOD WATCH MAY BE NECESSARY TUESDAY NIGHT. PRESENT FORECAST ALREADY HAS A MENTION OF HEAVY RAINFALL. ONLY CHANCES DURING THIS PERIOD WILL BE TO INCREASE THE POPS A BIT MORE. BY WEDNESDAY, HIGH PRESSURE WILL BEGIN TO DRY THINGS OUT. MODELS CONTINUE TO SPEED UP THE FRONT AS IT MOVES ACROSS WESTERN KANSAS. GIVEN EXACT TIMING IS STILL UNCERTAIN, WILL LOWER POPS A BIT ON WEDNESDAY MORNING AND LEAVE IN 14 POPS DURING THE AFTERNOON. DRIER WEATHER WILL PREVAIL WEDNESDAY EVENING INTO SATURDAY. H85 TEMPERATURES BEGIN TO COOL BEHIND THE FRONT TUESDAY. FURTHER EAST, THE UPPER TEENS ARE LIKELY. AS THE FRONT MOVES ACROSS THE CWA, COLD AIR ADVECTION INCREASES AND TEMPERATURES WILL FALL. BY WEDNESDAY, H85 TEMPERATURES WILL ONLY BE IN THE LOWER TEENS EAST TO THE MID TEENS WEST. WEDNESDAY SHOULD BE THE COOLEST DAY WITH READINGS INTO THE 70S. FLOW ONCE AGAIN FAVORS A WARMING TREND BY THURSDAY. WARM AIR ADVECTION INCREASES AND A LEE TROF DEVELOPS. TEMPERATURES WILL RETURN TO THE UPPER 80S TO AROUND 90 BY THE WEEKEND. && .AVIATION... DISCUSSION FOR 18Z TAFS. CLOUDS ARE BOUNCING FROM VFR TO MVFR THIS AFTERNOON. PRESENT SATELLITE TRENDS WOULD SUGGEST THAT THIS WILL CONTINUE WELL INTO THE LATE AFTERNOON. ALSO SEE SOME CU DEVELOPING ACROSS THE CO BORDER. ANTICIPATE SOME THUNDERSTORMS AROUND SOUTHWEST KANSAS THIS EVENING. FOR NOW, HAVE DECIDED TO KEEP VCTS WITH CU IN THE TAFS AS DETERMINING AS COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. BY THIS EVENING, CONDITIONS WILL BE VFR, WITH THE EXCEPTION OF ANY THUNDERSTORM ACTIVITY. SHOULD SEE PLENTY OF LOW LEVEL MOISTURE AROUND THE AREA TONIGHT. SOUNDINGS AND TIME HEIGHT SECTIONS BRING BACK MVFR TO IFR CONDITIONS BY MORNING. THIS LOOKS REASONABLE GIVE ANTICIPATED STRATUS DECK/LOWER VISIBILITIES BY EARLY MORNING. HAVE LOWERED DECKS AND VISIBILITIES THROUGH 14Z. CLOUDS SHOULD BEGIN TO SCT BY 15Z SUN. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 80 60 83 / 30 20 30 20 GCK 54 82 60 84 / 30 30 30 20 EHA 56 84 58 88 / 20 30 30 20 LBL 56 83 60 85 / 30 30 30 20 HYS 58 79 59 83 / 40 20 20 10 P28 61 79 61 83 / 40 30 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/30/30
Hazardous weather outlook, May 26, 4:00 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 400 PM CDT SAT MAY 26 2007 KSZ030-031-043>046-061>066-074>081-084>090-271000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 400 PM CDT SAT MAY 26 2007 /300 PM MDT SAT MAY 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF SOUTHWEST, WEST CENTRAL, AND SOUTH CENTRAL KANSAS. DUE TO A LACK OF WIND SHEAR, ORGANIZED SEVERE STORMS ARE NOT EXPECTED. AN ISOLATED PULSE SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON WHEN THE STORMS DEVELOP INITIALLY AND WOULD BE CAPABLE OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL AGAIN DEVELOP SUNDAY AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME SMALL HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE. THE CHANCE FOR WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY...WITH MORE ACTIVITY EXPECTED LATE TUESDAY AS AN UPPER LEVEL SYSTEM COMES OUT INTO THE PLAINS. EXACT SEVERITY IS UNCERTAIN AT THIS POINT...BUT HEAVY RAINFALL COULD BE A PROBLEM TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC LACY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:11 PM CDT | Flash Flood Warning | DDC | Pratt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.